| Model Number |
4010-03-09-T3 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/15/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
According to the reporter, there was a plunger shear with (1) 4010-03-09-t3.The incident occurred during a stereotactic biopsy using the hologic affirm and mammotome revolve.The radiologist informed the patient of the 2 mm retained foreign body.No other complications.No patient symptoms.The spring (foreign body) remains in the breast.The problem occurred during the procedure.The procedure was completed.No patient complications were noted.To date, the latest information received has been that the patient has not received any follow-up/intervention.The device was not returned.The most likley root cause was determined to be customer failure to follow instructions for use.The instructions for use for this device states: "the marker applicator may be sheared off resulting in a piece left behind in the patient.The probability of a tip shear may increase as a result of: · removing or rotating the marker applicator independently from the probe." and "remove the hydromark¿ applicator and the mammotome® revolve¿ biopsy probe together as a single unit from the site".Although no patient/user serious injury occurred, we are reporting this event as this failure mode has been reported in the past.
Event or Problem Description
According to the reporter, there was a plunger shear with (1) 4010-03-09-t3.The incident occurred during a stereotactic biopsy using the hologic affirm and mammotome revolve.The radiologist informed the patient of the 2 mm retained foreign body.No other complications.No patient symptoms.The spring (foreign body) remains in the breast.The problem occurred during the procedure.The procedure was completed.No patient complications were noted.